Results 1 to 5 of 5

Thread: Comadin & Vitamin E

  1. #1
    Join Date
    Sep 2006
    Location
    Florida
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Comadin & Vitamin E

    I was just wondering if anyone who is taking Coumadin has had a problem with taking Vitamin E? Any feedback would be helpful.

  2. #2
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default I take both

    6 mgs coumadin daily for blood clots and 400 IU Vitamin E with selenium to help my reynauds - both of these were prescribed by the same doctor, so he is aware that I am taking both. So far I have not had any problem with the two interacting, but I have PT/PTT checked every two weeks to make sure my blood isn't getting too thin. Vitamin E does haver some blood-thinning effect, so definitely ask your doctor before combining it with Coumadin.

    As you probably know, Coumadin has a TON of drug interactions, even things like over-the-counter Pepcid can affect your coumadin levels, so you have to be really careful about everything, even food interactions. I would not take any vitamin supplements without checking with the doctor and the pharmacist. I recommend both because many doctors, unfortunately, don't know a lot about the drugs they prescribe, so your pharmacist may be aware of potential problems your doctor isn't.

  3. #3
    Join Date
    Sep 2006
    Location
    Florida
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thanks for the info...I just was able to start a multi vitamin that didnt have vitamin K in it which as u know is the biggest thing that interacts with Coumadin. Thanks again

  4. #4
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Yes, I've had the problem with vitamin K - I was careful about the green leafy vegetables but didn't know that green tea also has vitamin k, so I was drinking 2-3 cups per day and kept having to increase my coumadin dose to keep my INR high enough.

  5. #5
    Join Date
    Jul 2006
    Posts
    51
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was on coumadin for a DVT and they could never thin my blood enough on coumadin unless I was taking prednisone. The higher my dose of prednisone the less coumadin I needed. Does anyone know if this is a normal interaction with coumadin? I thought prednisone was supposed to put you at a slightly higher risk for clotting.

    I've never heard of vitamin E for Raynaud's - does it work well? I take procardia extended release and it really seems to work well, but it is a blood pressure medicine and it would be nice if a vitamin would work well.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •